Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 13, 2021, 3:49 PM EDT for Dodge County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 3:49 PM EDT (19:49 UTC)
- Expired
- Aug 13, 2021, 4:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Dodge County, GA
The radar
The Robins AFB radar (KJGX), 64 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
983
WWUS82 KFFC 131949
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT Fri Aug 13 2021
GAZ108-109-132015-
Wilcox GA-Dodge GA-
349 PM EDT Fri Aug 13 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN DODGE
AND NORTHEASTERN WILCOX COUNTIES THROUGH 415 PM EDT...
At 348 PM EDT...a strong thunderstorm was over Rhine, or 8 miles east
of Abbeville...moving northwest at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Eastman, Abbeville, Rhine, Union, Five Points, Cedar Creek and
Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3205 8344 3212 8336 3211 8335 3211 8336
3210 8335 3211 8334 3210 8334 3212 8331
3214 8331 3215 8332 3225 8322 3204 8304
3192 8319
TIME...MOT...LOC 1948Z 132DEG 11KT 3203 8318
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:12 PM EDT, 37 minutes earlier.
Area forecast discussion, Aug 13, 3:12 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 312 PM EDT Fri Aug 13 2021 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Saturday Night/... High pressure still maintains control over much of the SE with weak westerly surface flow and a weak boundary set up across NE GA out ahead of a cold front moving out of the great lakes. This boundary is already seeing some storms flare up and will continue to provide the lifting source need for thunderstorms into the evening. Isolated thunderstorms will be possible for the rest of GA given typical daytime heating with CAPE values rising to around 3000 J/KG by this afternoon. PW values are already hovering around 1.7" and despite lack of wind shear, it won't take much to get things going this afternoon. Widespread severe weather isn't expected but a few storms could become strong to severe with the primary threat being damaging winds and small hail. As things die down tonight, winds will gradually become calm with dew points remaining in the low 70s for much of the area. Patchy fog is possible tomorrow morning, especially across low lying areas. As the winds pick up again in the early afternoon, they'll gradually shift from WNW to ENE at around 5 mph. Vaughn .LONG TERM /Sunday through Friday/... The long term forecast period picks up with the approach of Tropical Depression Fred with the outer rain bands likely moving in on Sunday. Model guidance is now much more consistent with developing a mid-level trough across the Ozarks at the start of the long term which will help direct the tropical system when it comes ashore. Even still, discrepancies continue after landfall between model runs with placing the storm anywhere between western Alabama to far eastern Georgia. the official forecast track from the NHC places the center of the storms roughly with the ECMWF just west of the GA/FL boarder, slightly further west than previous tracks and placing our forecast area on the dirty side of the storm where heavy rainfall is expected across Monday and Tuesday with a SW to NE swath of 2 to 4 inches possible with locally higher amounts will be possible over a 60 hour period. Otherwise, descriptions of the synoptic conditions and general weather pattern are described well in the previous discussion found below. Thiem PREV DISCUSSION... /Issued 449 AM EDT Fri Aug 13 2021/ LONG TERM /Saturday Night through Thursday/... Long term picks up on Saturday night where a stalled front is expected to be in place near or just north of the state, with the actual position likely dictated by potential ongoing convection near it. Copious moisture will be in place, with PWATs in the 1.75-2" range, and additional moisture will be moving in as Tropical Depression Fred begins making its way up the Florida coastline. Some models, including hi-res guidance which extends that far, have shown the possibility of a decent bit of convection firing across portions of Georgia late evening into the overnight Saturday along the convergence of this front/pre-frontal trough. Have added in at least slight chance PoPs over most of the state with chance PoPs across the mountains as a result. This will need to be monitored closely given the convergence in this very tropical airmass, as these types of rainfall events can over perform compared to model output. Going forward, Fred is expected to move into a weakness around the Atlantic ridge steering it as it passes just west of Florida. A weak upper level PV anomaly will be in place over the midwest that will help to continue to guide it to the north into or very near the CWA and away. While Fred will likely impact us directly, the overall threats remain low at this time, with the largest concern being rainfall. Guidance does not show any substantial strengthening of the system before landfall as it will be fighting shear through most of the journey here. As for rainfall, there is a lot of uncertainty around just how much we could get. Ensemble spread is still quite large, and even the operational models have seen some substantial run to run shifts. Much of it will be dependent on just how much of the core is still intact and how much strengthening Fred undergoes as it moves through the Gulf, where shear should weaken a bit. Still, plenty of moisture, plus interactions with a frontal boundary still expected to be in place near or just north of the CWA, on top of frictional convergence around the storm itself should yield tropical rainfall no matter what. The forward speed of the system will be rather slow as well, adding to the potential. Current rainfall totals are expected to be in the 2-4" range with locally higher amounts possible, but continue to monitor the forecast as this may change, and higher amounts are certainly possible. Even after this system passes our tropical airmass remains in place. We may get several more days of widespread afternoon thunderstorms that will be primarily diurnal in nature, but could exacerbate any flooding issues across the area. Beyond Friday of next week, uncertainty is high and may be dependent on how the ridge out west breaks down and just where the current Invest 95L tracks and develops. Lusk/Hochstatter && .AVIATION... 18Z Update... VFR cigs and vis will continue this afternoon. A CU field is trying to develop across the metro area so SCT050 is possible, but with convection already firing along a weak frontal boundary in the north outflow is keeping most of that CU field just to the south of ATL. Storms are possible again this afternoon although hires modes continue to favor later development. Pushed TEMPO back to 21/01Z. Winds will remain WNW at 5kts today and become light tonight and into tomorrow before picking up and becoming ENE by Saturday 17Z. //ATL Confidence...18Z Update... Medium on TSRA timing. High on all other elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 71 92 71 88 / 20 40 40 80 Atlanta 73 91 72 89 / 20 50 50 80 Blairsville 67 86 66 81 / 30 70 60 90 Cartersville 70 90 71 89 / 20 60 60 80 Columbus 73 94 73 90 / 20 40 30 70 Gainesville 72 89 70 86 / 20 60 50 80 Macon 71 92 72 90 / 20 30 20 80 Rome 70 90 70 91 / 20 60 60 80 Peachtree City 70 91 70 88 / 20 50 40 70 Vidalia 73 92 74 86 / 10 20 30 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Vaughn LONG TERM....Thiem AVIATION...Vaughn
Hazardous weather outlook, Aug 13, 1:35 PM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Peachtree City GA 135 PM EDT Fri Aug 13 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141745- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 135 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected this afternoon and evening across north and central Georgia. A few storms may become strong to severe, capable of producing isolated damaging wind gusts, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms will be possible each day Saturday through Thursday, with the highest chances during the afternoons and evenings. The primary hazards with any thunderstorm will be heavy rain, gusty winds and lightning. Although widespread severe weather is not expected at this time, an isolated severe storm cannot be ruled out with damaging winds as the main threat. Although much uncertainty still remains, it is likely that a tropical low will impact the Southeast, including portions of central and north Georgia, early next week. Please continue to monitor the forecast for further developments. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 13, 1:08 PM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
108 PM EDT Fri Aug 13 2021
GAZ001-002-011-131745-
Chattooga GA-Walker GA-Dade GA-
108 PM EDT Fri Aug 13 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN WALKER,
SOUTH CENTRAL DADE AND NORTHWESTERN CHATTOOGA COUNTIES THROUGH 145 PM
EDT...
At 108 PM EDT...a strong thunderstorm was near Center Post, or 10
miles northwest of Summerville...moving southwest at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Center Post and Cloudland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3472 8547 3471 8537 3464 8530 3455 8533
3450 8539 3451 8551 3467 8554
TIME...MOT...LOC 1708Z 033DEG 9KT 3460 8545
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 13, 2:17 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
217 PM EDT Fri Aug 13 2021
GAZ011-131845-
Chattooga GA-
217 PM EDT Fri Aug 13 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
CHATTOOGA COUNTY THROUGH 245 PM EDT...
At 217 PM EDT...a strong thunderstorm was near Menlo, or 8 miles
west of Summerville...moving east at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Summerville, Lyerly, Menlo, James H. Floyd State Park, Cloudland and
Berryton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3459 8551 3459 8537 3453 8534 3440 8532
3437 8548 3453 8552 3458 8552
TIME...MOT...LOC 1817Z 248DEG 6KT 3447 8550
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 13, 3:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT Fri Aug 13 2021
GAZ108-109-132015-
Wilcox GA-Dodge GA-
349 PM EDT Fri Aug 13 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN DODGE
AND NORTHEASTERN WILCOX COUNTIES THROUGH 415 PM EDT...
At 348 PM EDT...a strong thunderstorm was over Rhine, or 8 miles east
of Abbeville...moving northwest at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Eastman, Abbeville, Rhine, Union, Five Points, Cedar Creek and
Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3205 8344 3212 8336 3211 8335 3211 8336
3210 8335 3211 8334 3210 8334 3212 8331
3214 8331 3215 8332 3225 8322 3204 8304
3192 8319
TIME...MOT...LOC 1948Z 132DEG 11KT 3203 8318
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:59 PM EDT | Special Weather Statement | FFC | Pike | 31 min |
| Aug 12, 9:28 PM EDT | Special Weather Statement | FFC | Pike | 32 min |
| Aug 12, 9:30 PM EDT | Special Weather Statement | FFC | Clayton | 30 min |
| Aug 12, 9:33 PM EDT | Special Weather Statement | FFC | Rockdale | 27 min |
| Aug 12, 9:49 PM EDT | Special Weather Statement | FFC | Troup | 41 min |
| Aug 12, 9:55 PM EDT | Special Weather Statement | FFC | DeKalb | 35 min |
| Aug 12, 10:00 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 30 min |
| Aug 12, 10:40 PM EDT | Special Weather Statement | FFC | Carroll | 35 min |
| Aug 12, 10:51 PM EDT | Special Weather Statement | FFC | Fulton | 24 min |
| Aug 12, 11:49 PM EDT | Special Weather Statement | FFC | Fulton | 26 min |
| Aug 13, 12:15 AM EDT | Special Weather Statement | FFC | Cobb | 30 min |
| Aug 13, 1:08 PM EDT | Special Weather Statement | FFC | Chattooga | 37 min |
| Aug 13, 2:17 PM EDT | Special Weather Statement | FFC | Chattooga | 28 min |
| Aug 13, 3:59 PM EDT | Special Weather Statement | FFC | Wilcox | 31 min |
| Aug 13, 5:05 PM EDT | Special Weather Statement | FFC | Telfair | 25 min |
| Aug 13, 5:27 PM EDT | Special Weather Statement | FFC | Telfair | 33 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.